Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 40, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 30, 2005, 7:53 PM MDT for Otero County, Colorado. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2005, 7:53 PM MDT (01:53 UTC)
- Expired
- May 30, 2005, 9:04 PM MDT
- In force
- 71 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Otero County, CO
The radar
The Pueblo radar (KPUX), 88 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 1:30 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.9 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 310152 SVRPUB COC089-310300- /O.NEW.KPUB.SV.W.0040.050531T0153Z-050531T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 753 PM MDT MON MAY 30 2005 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN OTERO COUNTY IN SOUTHEAST COLORADO * UNTIL 900 PM MDT. * AT 749 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS CENTERED 10 MILES SOUTHEAST OF TIMPAS...OR 19 MILES SOUTH OF LA JUNTA...AND WAS MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHERN OTERO COUNTY...INCLUDING HIGBEE. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3784 10385 3765 10383 3767 10340 3789 10343 $$
6 follow-up statements
000 WWUS55 KPUB 310203 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 803 PM MDT MON MAY 30 2005 COC089-310300- /O.CON.KPUB.SV.W.0040.000000T0000Z-050531T0300Z/ OTERO CO- 803 PM MDT MON MAY 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHERN OTERO COUNTY UNTIL 900 PM MDT... AT 758 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 8 MILES WEST OF HIGBEE...OR ABOUT 16 MILES SOUTH OF LA JUNTA...MOVING NORTHEAST AT 35 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN OTERO COUNTY...INCLUDING HIGBEE. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3786 10385 3765 10383 3767 10340 3789 10342 $$
000 WWUS55 KPUB 310212 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 812 PM MDT MON MAY 30 2005 COC089-310300- /O.CON.KPUB.SV.W.0040.000000T0000Z-050531T0300Z/ OTERO CO- 812 PM MDT MON MAY 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN OTERO COUNTY UNTIL 900 PM MDT... AT 807 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR HIGBEE...OR ABOUT 13 MILES SOUTH OF LA JUNTA...MOVING NORTHEAST AT 35 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN OTERO COUNTY...INCLUDING HIGBEE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3785 10370 3769 10370 3767 10340 3792 10341 $$
000 WWUS55 KPUB 310220 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 820 PM MDT MON MAY 30 2005 COC089-310300- /O.CON.KPUB.SV.W.0040.000000T0000Z-050531T0300Z/ OTERO CO- 820 PM MDT MON MAY 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN OTERO COUNTY UNTIL 900 PM MDT... AT 815 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR HIGBEE...OR ABOUT 12 MILES SOUTH OF LA JUNTA...MOVING NORTHEAST AT 25 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN OTERO COUNTY...INCLUDING HIGBEE. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3785 10361 3771 10358 3772 10341 3793 10340 $$
000 WWUS55 KPUB 310229 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 829 PM MDT MON MAY 30 2005 COC089-310300- /O.CON.KPUB.SV.W.0040.000000T0000Z-050531T0300Z/ OTERO CO- 829 PM MDT MON MAY 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN OTERO COUNTY UNTIL 900 PM MDT... AT 824 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR HIGBEE...OR ABOUT 14 MILES SOUTHEAST OF LA JUNTA... MOVING EAST AT 25 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN OTERO COUNTY...INCLUDING HIGBEE. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3787 10357 3769 10355 3772 10340 3793 10340 $$
000 WWUS55 KPUB 310245 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 844 PM MDT MON MAY 30 2005 COC089-310300- /O.CON.KPUB.SV.W.0040.000000T0000Z-050531T0300Z/ OTERO CO- 844 PM MDT MON MAY 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN OTERO COUNTY UNTIL 900 PM MDT... AT 842 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR HIGBEE...OR ABOUT 16 MILES SOUTHEAST OF LA JUNTA... MOVING EAST AT 10 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN OTERO COUNTY...INCLUDING HIGBEE. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3784 10352 3769 10350 3766 10340 3788 10339 $$
000 WWUS55 KPUB 310304 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 905 PM MDT MON MAY 30 2005 COC089-310315- /O.EXP.KPUB.SV.W.0040.000000T0000Z-050531T0300Z/ OTERO CO- 905 PM MDT MON MAY 30 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OTERO COUNTY HAS EXPIRED... AT 859 PM MDT...DOPPLER RADAR SHOWED THAT THE SEVERE WEATHER HAS MOVED OUT OF THIS AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3784 10352 3769 10350 3766 10340 3788 10339 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:49 PM MDT, 5 hours 4 minutes earlier.
Area forecast discussion, May 30, 2:49 PM MDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 249 PM MDT MON MAY 30 2005 .SHORT TERM... (TONIGHT AND TUESDAY) ...SEVERE WEATHER THREAT THIS EVENING AND AGAIN TOMORROW AFTERNOON... FORCED TO KEEP THIS SHORT AS WATCHING FOR SEVERE WEATHER. PREVIOUS FORECASTS ARE STILL ON TRACK. STRONG WIND SHEAR...COUPLED WITH LOW LCLS AND A STRONG INCOMING UPPER LEVEL DISTURBANCE HAVE PROMPTED A SEVERE T-STORM WATCH FROM THE SANGRE DE CRISTOS...LAKE AND CHAFFEE COUNTIES WESTWARD...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. A TORNADO WATCH IS IN EFFECT FOR MUCH OF THE EAST...WITH 2 INCH DIAMETER HAIL AND DAMAGING STRAIGHT LINE WINDS ALSO A THREAT. LAS ANIMAS COUNTY...AND ADJACENT AREAS CONTINUE TO LOOK LIKE THE PRIMARY THREAT AREAS...WHERE CAPES (MORE SUN) AND WIND SHEAR LOOK BEST. TOMORROW...STILL A SEVERE THREAT ON THE PLAINS...BUT PRESENTLY LOOKING LIKE LESS OF THREAT THAN TODAY. LIS GO TO -4 ALONG THE MOUNTAINS AND RATON RIDGE...WITH CAPES PROBABLY REACHING 600-1000 J/KG. CIN APPEARS GONE BY LATE AFTERNOON...SO SHOULD SEE SOME MORE ACTIVITY... ALTHOUGH SHEAR DOESNT PRESENTLY LOOK AS GOOD. 0-6KM BULK VALUES PEAK OUT AROUND 30-35KTS...WHEREAS TODAY THEY ARE PEAKING AT 50-60KTS. LW .LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) ...POTENTIAL FOR UNSETTLED WEATHER THROUGH THE WEEK... ONGOING SEVERE WEATHER WILL KEEP THIS DISCUSSION SHORT. TUESDAY NIGHT THE UPPER LOW THAT IS AFFECTING THE STATE THIS EVENING WILL BE MOVING NORTH ACROSS THE DAKOTAS AND OUT OF THE AREA. PCPN IS EXPECTED TO TAPER OFF FROM WEST TO EAST THROUGH THE PM...AND LATEST MODEL RUNS HAVE DRIED THINGS OUT QUITE A BIT FOR THE CWA. THEREFORE...HAD TO LOWER POPS OUT WEST TO ISOLATED AND ENDED THEM A BIT EARLIER. WEDNESDAY H5 VORT CHARTS INDICATE ANOTHER BRIEF UPPER LEVEL DISTURBANCE ROLLING ACROSS THE AREA. STILL ENOUGH LLVL MOISTURE ACROSS THE FAR SE PLAINS FOR SOME AFTN AND EVE CONVECTION...SO ONGOING ISOLATED POPS BEGINNING OVER THE MTS AND MOVING EAST THROUGH THE DAY LOOK GOOD. ALSO...SPC HAS ALL OF THE E PLAINS OUTLOOKED. FOR THE REST OF THE EXTENDED: EXTENDED MODELS ARE NOW VARYING ON THE LONG TERM SOLUTION. THURS SEEMS TO BE SOMEWHAT OF A PSEUDO- WESTERLY FLOW ALOFT DAY...TRANSITIONING INTO SW FLOW ALOFT FOR THE WEEKEND AS A LONGWAVE TROUGH SETS UP OVER THE WESTERN US. RIGHT NOW LOOKS AS IF THE CWA WILL BE WARM AND DRIER WITH JUST DIURNAL CONVECTION EXPECTED...WITH THE MAIN AREA OF PCPN TO THE NORTH. HOWEVER...IF THE TROUGH SAGS FURTHER SOUTH...OR THE FRONTAL FEATURE SAGS SOUTHWARD TOWARDS THE CWA...THERE COULD BE A MUCH COOLER AND WETTER SOLUTION. FOR NOW WILL MAINTAIN CURRENT FORECAST THINKING AND JUST TWEAK TEMPS AND DEWPOINTS. HOWEVER...MODELS AGREE ON SWEEPING A PIECE OF ENERGY ACROSS THE STATE SOMETIME ON SATURDAY...SO INTRODUCED 20 POPS FOR THE OVERNIGHT PERIOD FOR THE ENTIRE CWA. MOORE// && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 50/27
Hazardous weather outlook, May 30, 12:00 PM MDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1200 PM MDT MON MAY 30 2005 COZ058>089-093>099-311300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 1200 PM MDT MON MAY 30 2005 ...SEVERE THUNDERSTORMS POSSIBLE TODAY OVER SOUTH CENTRAL AND SOUTHEAST COLORADO... ...URBAN AND SMALL STREAM FLOOD ADVISORY FOR THE UPPER RIO GRANDE BASIN IN EFFECT UNTIL 6 AM TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO THIS AFTERNOON AND EVENING...AS A POTENT UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. THUNDERSTORMS WILL BE MOST NUMEROUS ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS. DUE TO THE STRENGTH OF THE APPROACHING UPPER LEVEL DISTURBANCE...A SEVERE STORM COULD OCCUR ANYWHERE IN SOUTH CENTRAL OR SOUTHEAST COLORADO TODAY...WITH THE PRIMARY THREATS BEING LARGE HAIL UP TO 2 INCHES IN DIAMETER...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...AND LIGHTNING. THE AREA OF GREATEST RISK APPEARS TO BE ACROSS THE SOUTHERN INTERSTATE 25 CORRIDOR FROM WALSENBURG TO RATON PASS...AND EASTWARD INCLUDING LAS ANIMAS...OTERO...BENT...PROWERS...BACA AND SOUTHERN PUEBLO COUNTIES. STORMS DEVELOPING IN THESE AREAS COULD PRODUCE LARGE HAIL UP TO 2 INCHES IN DIAMETER...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...LIGHTNING...AND HEAVY RAIN. STRONG WIND SHEAR...AND AMPLE AMOUNTS OF LOW LEVEL MOISTURE WILL ALSO SUPPORT THE POSSIBILITY OF TORNADOES. THE RECENT COOLER WEATHER HAS SLOWED THE HIGH ELEVATION SNOW MELT... AND WITH COOLER TEMPERATURES EXPECTED AGAIN TODAY AND TONIGHT...RIVER AND CREEKS SHOULD CONTINUE TO SEE MINOR DROPS IN THE WATER LEVELS. IN SPITE OF THESE MINOR DROPS...THE RIVERS AND STREAMS WILL CONTINUE TO FLOW HIGH AND FAST. SMALLER STREAMS ARE EXPECTED TO CONTINUE TO CAUSE MINOR LOW LAND FLOODING ACROSS THE RIO GRANDE BASIN...INCLUDING THE EASTERN SAN JUAN MOUNTAINS...THE WESTERN SLOPES OF THE SANGRE DE CRISTO MOUNTAINS...AND THE SAN LUIS VALLEY. AN URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT THROUGH TUESDAY MORNING FOR THIS AREA. ACROSS THE ARKANSAS RIVER BASIN...INCLUDING LAKE AND CHAFFEE COUNTIES AND EAST OF THE SANGRE DE CRISTO MOUNTAINS...RIVERS AND CREEKS WILL CONTINUE TO EXPERIENCE HIGH FLOWS...BUT SHOULD REMAIN WITHIN THEIR BANKS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FOR THE NEXT 6 DAYS ACROSS SOUTHEAST AND SOUTH CENTRAL COLORADO. CONDITIONS WILL BE FAVORABLE FOR A FEW OF THESE STORMS TO BECOME SEVERE...ESPECIALLY OVER THE FAR EASTERN PLAINS OF SOUTHEAST COLORADO. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE BEGINNING THIS AFTERNOON AND CONTINUING INTO THIS EVENING. KT/SH/LW
In the hours before
Local storm report, May 30, 4:43 PM MDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
443 PM MDT MON MAY 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 11 S TRINIDAD 37.01N 104.51W
05/30/2005 1.00 INCH LAS ANIMAS CO PUBLIC
&&Local storm report, May 30, 5:29 PM MDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
529 PM MDT MON MAY 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 22 NE KIM 37.47N 103.07W
05/30/2005 0.88 INCH LAS ANIMAS CO PUBLIC
&&
MNSpecial weather statement, May 30, 5:34 PM MDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 534 PM MDT MON MAY 30 2005 COZ084>085-310600- EL PASO-- 534 PM MDT MON MAY 30 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 358 IN EFFECT UNTIL 12 AM MDT FOR THE FOLLOWING AREA... IN COLORADO THIS WATCH INCLUDES 1 COUNTY IN EAST CENTRAL COLORADO EL PASO... THIS INCLUDES THE CITIES OF...COLORADO SPRINGS. COZ072>075-079-079>080-080-086>089-093>099-310300- BACA-BENT-CROWLEY-HUERFANO-----KIOWA--LAS ANIMAS----OTERO- PROWERS-PUEBLO--- 534 PM MDT MON MAY 30 2005 ...TORNADO WATCH NUMBER 357 REMAINS VALID UNTIL 9 PM MDT FOR THE FOLLOWING AREA... IN COLORADO THIS WATCH INCLUDES 9 COUNTIES IN SOUTHEAST COLORADO BACA... BENT... CROWLEY... HUERFANO... KIOWA... LAS ANIMAS... OTERO... PROWERS... PUEBLO... THIS INCLUDES THE CITIES OF...ORDWAY...OLNEY SPRINGS... WALSENBURG...EADS...LA JUNTA...ROCKY FORD...TRINIDAD...LAMAR... SPRINGFIELD...WALSH...PUEBLO AND LAS ANIMAS.
Local storm report, May 30, 5:47 PM MDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
547 PM MDT MON MAY 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL 17 N PRITCHETT 37.61N 102.88W
05/30/2005 0.75 INCH BACA CO TRAINED SPOTTER
&&
MNLocal storm report, May 30, 7:19 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
719 PM MDT MON MAY 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM TORNADO 10 E KIM 37.25N 103.17W
05/30/2005 LAS ANIMAS CO STORM CHASER
TORNADO ON THE GROUND FOR 2 MINUTES NEAR HIGHWAY 160 EAST
OF KIM.
&&
PETERSENThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 6:56 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 64 min |
| May 30, 7:12 PM MDT | Tornado Warning | PUB | Baca, Las Animas | 65 min |
| May 30, 7:56 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 34 min |
| May 30, 8:38 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 91 min |
| May 30, 9:02 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa | 58 min |
| May 30, 10:00 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 90 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.